Hail, Wabash
- When
- June 21, 6:04 PM CST
- Where
- Wabash County, 4 mi N of Mt Carmel
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.478, -87.770
An isolated severe thunderstorm developed along a stationary frontal zone in southeast Illinois. Deep layer wind shear was marginally favorable for organized storm structures.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
An isolated severe thunderstorm developed along a stationary frontal zone in southeast Illinois. Deep layer wind shear was marginally favorable for organized storm structures.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 21, 12:46 PM CST, 5 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 146 PM CDT SUN JUN 21 2009 .DISCUSSION... 12C H7 ISOTHERM RIDGED INTO SEMO IS CAPPING ANY CONVECTION SOUTH AND WEST...WITH ISOLD CHANCES ACROSS NRN/ERN PERIPHERY AS MINOR PERTURBATIONS TOP UPPER RIDGE. VIS SHOTS REVEAL CU FIELD DEVELOPING...WHICH WILL BE MONITORED CLOSELY TO SEE IF THEY CAN BREAK WHAT IS 10-11C CAP THERE AT H7. WL PROBABLY LINGER 20 POPS INTO TONIGHT TO COVER. TOMORROW MORE ENERGY SPILLS SOUTH ACROSS RIDGE TOP AND KEEPS SMALLISH POPS GOING MAINLY NORTHERN/EASTERN PERIPHERY AGAIN. GEN RISK EXISTS THRU SPC DAY3...BUT CANNOT NECESSARILY RULE OUT THE ROGUE/ISOLD STRONG OR SVR STORM SO WELL CONTINUE TO OUTLOOK ITS MENTION IN HWO. OTHER MAIN HWO CONCERN IS HEAT INDEX. MID-UPR 90S FORECAST NEAR RECORD WITH APPARENT TEMPS FLIRTING W/105...MAY ISSUE HEAT ADVISORY AND/OR AT LEAST HIGHLIGHT. WILL COLLABORATE AND SETTLE ISSUE BY PRESS TIME BUT SOME HIGHLIGHT WILL BE DONE AT A MINIMUM. MID WEEK ON LOOKS TO STAY DRY COLLABORATIVELY THOUGH GFS PERIODICALLY HINTING AT SMALLISH POPS CONTINUING...WIL ABIDE BY COLLAB AGREEMENT FOR LATTER PERIODS. TEMPS BLENDED W/MOS AND COLLAB PIC. && .AVIATION... HIGH PRESSURE WILL KEEP VFR CIGS AND VSBY THROUGHOUT VALID TIME AT ALL TAF SITES. MAY SEE SOME LOW VFR CIGS AT KEVV AND KOWB THIS AFTN. ALSO MAY SEE SOME VFR BR A FEW HOURS SHORTLY BEFORE SUNRISE MONDAY. OTHERWISE A LIGHT WESTERLY FLOW TODAY...DIMINISHING OVERNIGHT... RETURNING MONDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 159 PM CDT SUN JUN 21 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 159 PM CDT SUN JUN 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE HEAT INDEX WILL CONTINUE TO HOVER IN THE 100 TO 105 RANGE THROUGH EARLY EVENING. A SMALL CHANCE OF STORMS CONTINUES. STORMS WILL BE ISOLATED AND WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT. DAMAGING WINDS... LIGHTNING...AND HEAVY RAIN ARE THE PRIMARY STRONG TO SEVERE WEATHER HAZARDS. MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CHANCE OF STORMS WILL CONTINUE DAILY THROUGH TUESDAY...AND WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THE ISOLATED STRONG TO SEVERE STORM CANNOT BE RULED OUT. DAMAGING WINDS... LIGHTNING...AND HEAVY RAIN ARE THE PRIMARY STRONG TO SEVERE WEATHER HAZARDS. A HEAT ADVISORY IS IN EFFECT FOR MONDAY AND TUESDAY. HIGH TEMPERATURES WILL APPROACH RECORD LEVELS AND HEAT INDICES WILL TOP OUT NEAR OR AROUND 105. REFER TO THE HEAT ADVISORY FOR MORE DETAILS. MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 620 PM CDT SUN JUN 21 2009 ILZ077-078-INZ081-082-220130- EDWARDS-WABASH-GIBSON-PIKE- INCLUDING THE CITIES OF...ALBION...MOUNT CARMEL...FORT BRANCH... PETERSBURG 620 PM CDT SUN JUN 21 2009 ...SIGNIFICANT WEATHER ADVISORY... A THUNDERSTORM CELL JUST NORTH OF THE REGION...THAT HAS HAD A HISTORY OF PRODUCING LARGE HAIL WILL CONTINUE TO MOVE SOUTH SOUTHEAST TOWARD THE WABASH RIVER THROUGH 715 PM...AND WILL LIKELY AFFECT PORTIONS OF WABASH...GIBSON AND POSSIBLY PIKE COUNTIES. THE STORM HAS WEAKENED SINCE 610 PM...BUT MAY STILL PRODUCE PEA TO MARBLE SIZE HAIL...GUSTY WINDS 40 TO 50 MPH AND VERY HEAVY RAINFALL. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS. NOLES
The Evansville,IN radar (KVWX), 25 km away, was scanning. The volume nearest the first event began at 00:04 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2009Every state in 2009This day in weather historyWarnings in Illinois, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172543.